# SDR 98ZZZX3925

- Difficulty date: September 6, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-24-250
- System (JASC): 3340 · Exterior Lighting
- Part: Beacon
- Part number: D7080A
- Condition: Malfunctioned
- Location: Fuselage
- Component: Grimes, 33188D
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MOTOR JAMMED AND STOPPED TURNING, BUT LIGHT CONTINUED TO BURN.  THE HEAT FROM THE LAMPS BECAME HOT ENOUGH TO BLISTER AND DISCOLOR THE AIRCRAFT PAINT JUST ADJACENT TO THE LENS.  ROTATING BEACON SHOULD BE MANUFACTURED SO THAT THE LAMPS WILL NOT OPERATE IF THE MOTOR DOES NOT OPERATE.  SHOULD BE FUSED SO THAT IF MOTOR BINDS, IT WILL SHUT DOWN COMPLETE UNIT.  SUBMITTER STATED STILL NEED A BEACON EVEN THOUGH MOTOR MALFUNCTIONS.  RECOMMENDED A LOWER WATTAGE BULB.
